Results 1 to 10 of 10

Thread: Could Accutane affect the voice box?

  1. #1
    Senior Member
    Join Date
    Jun 2005
    Location
    Manchester, UK
    Posts
    436
    Country: UK

    Default Could Accutane affect the voice box?

    Dr Nase says there is a slight chance long term use of Accutane may cause calcification of some bones/tendons. But I am wondering about the voice.

    After 9 months on Accutane I have no worrying side effects apart from dry skin and hair. But my voice has gone decidedly squeaky, especially if I try to talk loudly. Some (my husband) may say this is a good thing but it has become very annoying. My voice keeps 'breaking' like an adolescent boy's.

    Is there a possibility this may be caused by Accutane? I guess there's some mechanism in there that needs kept 'oiled'.

    My doctor just says I should keep out of smokey bars... harrumph... What does she know?

    Sally, UK

  2. #2
    Guest

    Default


  3. #3
    Senior Member Ghost's Avatar
    Join Date
    Jun 2005
    Posts
    2,033

    Default

    Hi Sally,

    That would make sense -- accutane drying out your larynx. Are your lips dry as well as your skin? I had accutane many years ago -- when it first came out, in fact. But I didn't take it for as long as you have been. At that time it was a heavy dose for three months (40 mg 2x per day, I seem to recall).

    I remember dry lips, dry eyes, aching bones... certainly it could affect your larynx. At least that's my humble opinion.

    Ghost

  4. #4
    This user has been banned from this forum
    Join Date
    Jun 2005
    Posts
    1,557

    Default

    Marc,


    What type of spider do you think caused this? Do you think the spider now has rosacea?

  5. #5
    Senior Member
    Join Date
    Jun 2005
    Location
    Manchester, UK
    Posts
    436
    Country: UK

    Default

    Hello spider lovers

    Saw my derm today and he said the Roaccutane may well be affecting my vocal chords.

    Ohmigosh, everything's drying up. I'm turning into a wrinkled old prune and sounding like Mickey Mouse. Hurry up 0.5mg capsules - you may be my only hope!!

    Sally

  6. #6
    Member
    Join Date
    Jun 2005
    Posts
    72

    Default

    So what dose are you on? Can you not split the pill or take one every other day?

  7. #7
    Senior Member RedHotCanuck's Avatar
    Join Date
    Jun 2005
    Location
    Canada
    Posts
    666

    Default

    I believe splitting the pill will not work. Dr. Nase pointed this out long time ago on the RS boards. Or am I wrong?

  8. #8
    Member
    Join Date
    Jun 2005
    Posts
    72

    Default

    I'm not even sure what form it comes in; a solid tablet or capsule with powder.

  9. #9
    Senior Member
    Join Date
    Jun 2005
    Location
    Manchester, UK
    Posts
    436
    Country: UK

    Default

    Today my derm said I could reduce my dosage from 20mgs to 10mgs a day and see what happens. I once tried cutting a capsule in half but it's very gooey.

    Thanks for your help.

    Sally

  10. #10
    Senior Member
    Join Date
    Jun 2005
    Location
    Manchester, UK
    Posts
    436
    Country: UK

    Default

    Just read the excellent post from RedHotCanuck (everything you need to know) about Accutane.

    I notice that under 'side effects' it lists: Respiratory - Voice alteration.

    Guess that answers my query. I'm almost relieved. Couldn't understand why my voice was changing so much.

    BTW I went to get my prescription today and was told that in Europe Isotretinoin is dispensed as Roaccutane which comes in 20mg or 5mg capsules.

    Fantastic, now I can wean myself down to this lower 5mg dose and try to get my voice back to normal. Pity it isn't available in the US. But I expect it's obtainable on the internet.

    Failing that, visit sunny Brighton.

    Sally

Similar Threads

  1. ipl affect on seb glands or oil production
    By dryfairskin in forum Intense pulsed light and laser
    Replies: 9
    Last Post: 13th April 2011, 01:23 PM
  2. WhaT affect my Rosacea ?
    By shadow89 in forum General rosacea questions
    Replies: 3
    Last Post: 18th March 2011, 06:36 PM
  3. can seb derm affect the cheeks?
    By Simply Red in forum Similar and co-existing conditions
    Replies: 6
    Last Post: 13th May 2007, 09:22 PM
  4. The pH of water has an affect on rosacea?
    By ray0414 in forum General rosacea questions
    Replies: 4
    Last Post: 28th September 2006, 04:19 AM
  5. why does it just affect the face?
    By jib24 in forum General rosacea questions
    Replies: 5
    Last Post: 26th November 2005, 08:22 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •